Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 12, NWS Jackson, KY

December 8, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 8, 2008, 10:08 PM EST for 33 counties in Kentucky. It took effect at Dec 9, 2008, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 10:08 PM EST (03:08 UTC)
In effect from
Dec 9, 2008, 10:00 AM EST
Expired
Dec 9, 2008, 3:26 PM EST
In force
5 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 090308
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EST MON DEC 8 2008

...GUSTY WINDS EXPECTED TUESDAY...

.A COLD FRONT WILL BE APPROACHING EASTERN KENTUCKY ON TUESDAY. AN
INCREASING PRESSURE GRADIENT OUT AHEAD OF THE FRONT WILL BRING GUSTY
SOUTHERLY WINDS UP TO 45 MPH.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091030-
/O.NEW.KJKL.WI.Y.0012.081209T1500Z-081210T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1008 PM EST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. 

AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS TO THE REGION ON
TUESDAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED BY
LATE IN THE MORNING THROUGH THE AFTERNOON...WITH OCCASIONAL GUSTS TO 45
MPH. THESE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE
DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND
GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF EASTERN
KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM
3 follow-up statements
000 
WWUS73 KJKL 090905 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
405 AM EST TUE DEC 9 2008

...GUSTY WINDS EXPECTED ACROSS EASTERN KENTUCKY TODAY...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
WILL CAUSE WINDS TO BECOME QUITE BREEZY...AND GUSTY ACROSS EASTERN
KENTUCKY TODAY. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000-
/O.CON.KJKL.WI.Y.0012.081209T1500Z-081210T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
405 AM EST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

AN APPROACHING COLD FRONT WILL BRING BREEZY CONDITIONS TO EASTERN
KENTUCKY TODAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH WILL
DEVELOP IN RESPONSE TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS
THE AREA. IN ADDITION...OCCASIONAL GUSTS UP TO 45 MPH WILL BE
POSSIBLE. THESE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS...AND WILL
LIKELY CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF
EASTERN KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION. FOR MORE INFORMATION...VISIT OUR WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM/RAY
000 
WWUS73 KJKL 091619 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1119 AM EST TUE DEC 9 2008

...GUSTY WINDS TO CONTINUE ACROSS EASTERN KENTUCKY TODAY...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO EASTERN
KENTUCKY TODAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000-
/O.CON.KJKL.WI.Y.0012.000000T0000Z-081210T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1119 AM EST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

AN APPROACHING COLD FRONT WILL CONTINUE TO BRING BREEZY CONDITIONS 
TO EASTERN KENTUCKY TODAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH
WILL CONTINUE THROUGHOUT THE DAY...IN RESPONSE TO A TIGHTENING SURFACE
PRESSURE GRADIENT ACROSS THE AREA. IN ADDITION...OCCASIONAL GUSTS UP
TO 45 MPH ARE ALSO EXPECTED. THESE WIND GUSTS MAY BRING DOWN SMALL TREE
LIMBS...AND WILL LIKELY CAUSE DIFFICULT DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN AN
EAST OR WEST DIRECTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF
EASTERN KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION. FOR MORE INFORMATION...VISIT OUR WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM/AR
000 
WWUS73 KJKL 092026 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EST TUE DEC 9 2008

...STRONG WINDS SUBSIDING QUICKLY ACROSS EASTERN KENTUCKY...

.WITH EXTENSIVE CLOUD COVER AND PRECIPITATION OVERSPREADING CENTRAL
AND EASTERN EASTERN KENTUCKY...EARLIER STRONG AND GUSTY WINDS HAVE
DECREASED TO WELL BELOW ADVISORY CRITERIA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092130-
/O.CAN.KJKL.WI.Y.0012.000000T0000Z-081210T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
326 PM EST TUE DEC 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

EXTENSIVE CLOUD COVER AND THE LOSS OF DAYTIME HEATING HAS CAUSED THE
WINDS ACROSS EASTERN KENTUCKY TO DECREASE WELL BELOW ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY IS BEING CANCELLED.

$$

AR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 7:04 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 8, 7:04 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EST MON DEC 8 2008

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

UPPER LEVEL RIDGING IS WORKING ACROSS THE TN AND LOWER OH. A TROUGH
IS MOVING THROUGH THE DESERT SW...WITH ANOTHER TROUGH MOVING THROUGH
THE NORTHERN ROCKIES AND ANOTHER FURTHER NORTH IN BC. AT THE SFC...A
WARM FRONT HAS LIFTED NORTH OF THE OHIO RIVER...WITH HIGH PRESSURE
OVER THE EAST COAST AND INTO THE SE UNITED STATES. TO THE LEE OF THE
ROCKIES A SFC LOW WAS OVER THE PANHANDLE OF OK/SW KS REGION.

THESE SW/VS AND A 120 TO 140 UPPER LEVEL JET MOVING DOWN INTO THE
PACIFIC NW AND ROCKIES WILL HELP TO FURTHER AMPLIFY THE SW/V TROUGH
NOW OVER THE WESTERN UNITED STATES AND HEADING INTO THE CENTRAL US
FOR TUE. THE LEAD SW/V WILL DAMPEN WITH TIME AS IT BECOMES ABSORBED
INTO THE MEAN TROUGH...WITH THE SFC LOW NOW OVER OK TRACKING INTO IN
BY 0Z WED. AN ADDITIONAL SFC WAVE OR WAVES WILL DEVELOP AS THE TROUGH
MOVES EAST THROUGH THE PLAINS. THE PRESS GRADIENT WILL BE RATHER
TIGHT ON TUE AND A LLJ IN ADVANCE OF THIS SYSTEM WILL RAMP UP FIRST
LATER TONIGHT...POSSIBLY AFFECTING AVIATION...BUT MORE NOTICEABLY
BETWEEN 16Z AND 22Z. THE MODELS HAVE THIS LLJ IN THE 50 TO 60KT
RANGE AND IT IS PLAUSIBLE THAT AT LEAST 45KT OF THIS MOMENTUM MAY
MIX DOWN IN THE FORM OF GUSTS DURING THAT TIME. FOR NOW...CONFIDENCE
AS FAR AS REACHING THESE LEVELS IS NOT QUITE HIGH ENOUGH TO ISSUE AN
ADVISORY ATTM...BUT THIS IS A POTENTIAL MARGINAL WIND ADVISORY
EVENT. FOR NOW WILL CONTINUE TO MENTION WIND GUSTS OF 35 TO 40 MPH
IN THE ZFP...GRIDS AND HWO. THESE SOUTHERLY WINDS AHEAD OF THE
SYSTEM...WILL TRANSPORT IN SOME WARMER AIR...THOUGH BRIEFLY AND THE
WINDS EARLY ON WILL ALSO HAVE A DOWNSLOPE COMPONENT FURTHER AIDING
IN THE WARMING...ESPECIALLY SE TOWARD TH BIG SANDY REGION AND ALSO
WILL HELP TO HOLD OFF PRECIP ARRIVAL THERE UNTIL EVENING FOR THE
MOST PART. HOWEVER...DID SHARPEN UP THE POP GRADIENT FOR TUE...WITH
CAT IN THE FAR WEST LATE TUE AFTERNOON AND HELD ONTO LOW CHANCE OR
SLIGHT CHANCE SE. AS FOR TEMPS TONIGHT...WENT WITH A MINOR
RIDGE/VALLEY TEMPS SPLIT AS DRY AIR IS IN PLACE AND THE CIRRUS AND
MID CLOUDS MAY BE THIN OR CLEAR OUT ENOUGH BRIEFLY TO ALLOW FOR A
MIDNIGHT OR 2 AM LOW IN THE EASTERN VALLEYS NEAR THE FREEZING MARK.
AT JKL...OPTED TO LOWER MIN T A COUPLE OF DEGREES SINCE THE TEMP
WOULD ONLY HAVE TO FALL 6 DEGREES TO FALL FROM CURRENT LEVELS.

OTHERWISE...EXPECT THE FIRST SFC WAVE TO TRACK NW OF THE AREA ON TUE
WITH THE COLD FRONT APPROACHING THE AREA. THE SECOND SFC WAVE WILL
THEN TRACK FROM THE MS VALLEY ON TUE EVENING TO WEST VIRGINIA BY 12Z
WED. CONVERGENCE ALONG THE FRONT WILL COMBINE WITH A 300 MB JET
STREAM TO THE NORTHWEST OF THE AREA FOR SIGNIFICANT LIFT AS THE
FRONT MOVES ACROSS THE AREA. ALSO...PW WILL RISE TO OVER ONE INCH AT
THAT TIME AS WELL. CONTINUED WITH QPF OF ABOUT ONE TO TWO INCHES
ACROSS THE CWA WITH THIS EVENT. OTHERWISE...EXPECT PERHAPS ONLY A
SMALL COUPLE OF DEGREE RECOVERY IF NOT GRADUALLY FALLING
TEMPERATURES ON WED WITH COLD ADVECTION...THOUGH THE COLDER AIRMASS
WILL BE RELATIVELY SHALLOW. ALSO...IT NOW APPEARS THAT LIFT AND
MOISTURE WILL LINGER PAST 12Z ON WED AND MOS GUIDANCE HAS MOVED INTO
THE CAT RANGE...SO RAISED POPS FOR EARLY WED. THERE MAY BE ENOUGH
ELEVATED INSTABILITY AT LEAST BRIEFLY ON TUE NIGHT FOR AN ISOLATED
RUMBLE OR TWO OF THUNDER...HOWEVER...THE CHANCES WERE NOT HIGH
ENOUGH TO INCLUDE IN THE GRIDS OR ZFP ATTM. THE 12Z GFS RUN WAS
QUICKER MOVING THE TROUGH FROM THE PLAINS THROUGH THE OH VALLEY THAN
MOST OF THE 12Z GFSENEMSBLE MEMBERS OR THE 12Z NAM AND ECMWF...SO
HELD ONTO POPS LONGER THAN THE 12Z GFS AND MAV MOS WOULD SUGGEST.

.LONG TERM.../THURSDAY THROUGH MONDAY/

THE DGEX...ECMWF...AND GFS LONG RANGE MODELS HAVE FINALLY COME INTO
SOME AGREEMENT WITH REGARD TO THE PASSAGE OF AN AREA OF LOW PRESSURE
UP THE EASTERN UNITED STATES ON THURSDAY. THE MODEL CONSENSUS IS
THAT AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE GULF OF MEXICO AND
UP THE EASTERN SIDE OF THE APPALACHIAN MOUNTAINS ON THURSDAY AND
THURSDAY NIGHT. THE INITIAL DECISION THIS MORNING WAS TO GO WITH THE
PREFERRED ECMWF SOLUTION. HOWEVER...THE 12Z RUNS OF THE GFS IS IN
GOOD AGREEMENT WITH BOTH THE DGEX AND ECMWF MODELS...LENDING ENOUGH
CONFIDENCE TO THE CURRENT MODEL SYNOPTIC PATTERN TO GO WITH THE
CURRENT DATA.

WILL BE KEEPING PRECIPITATION CONFINED TO EASTERN MOST COUNTIES OF
THE FORECAST AREA...ALONG THE VIRGINIA AND WEST VIRGINIA BORDERS.
WITH A SIGNIFICANT WARM UP ANTICIPATED THROUGH WEDNESDAY OF THIS
WEEK...IT STANDS TO REASON THAT TEMPERATURES WONT COOL OFF NEARLY AS
MUCH AS THE 08/0Z MEXMOS NUMBERS HAVE BEEN SUGGESTING. WITH THE
08/12Z MEXMOS TEMPS COMING IN MUCH WARMER THAN PREVIOUS RUNS. WITH
AMPLE CLOUD COVER EXPECTED TO REMAIN IN PLACE THROUGH THURSDAY
AFTERNOON...NIGHTTIME TEMPS WILL LIKELY NOT DROP OFF AS MUCH EITHER.
THEREFORE...AFTER RERUNNING THE LONG TERM WEATHER GRIDS FOR THURSDAY
BASED ON THE NEW TEMPERATURE FORECAST...WILL PROBABLY NOT SEE AS
MUCH SNOW IN THE AIR AS PREVIOUSLY ANTICIPATED EITHER. AGAIN...WILL
BE KEEPING PRECIP CONFINED TO AREAS ALONG THE WEST VIRGINIA AND
VIRGINIA BORDERS ON THURSDAY AND THURSDAY NIGHT. LITTLE IF ANY SNOW
ACCUMULATION IS ANTICIPATED.

WINDS WILL BE ON THE INCREASE AGAIN OVER THE UPCOMING WEEKEND...AS
ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE CENTRAL PLAINS.
WITH STRONG HIGH PRESSURE IN PLACE OVER THE EASTERN UNITED
STATES...THE CYCLONE WILL HAVE A DIFFICULT TIME MAKING MUCH EASTWARD
PROGRESS OUT OF THE PLAINS. AS A RESULT...THE PRESSURE GRADIENT
BETWEEN THE TWO SYSTEMS WILL CONTINUE TO STRENGTHEN THROUGH NEXT
MONDAY. THE STRONGEST WILL OCCUR ON SUNDAY AND MONDAY...AS DAYTIME
HEATING UNDER PARTLY CLOUDY SKIES ALLOWS STRONG WINDS TO MIX DOWN TO
THE SURFACE FROM MIDDLE LEVELS. DEWPOINTS WERE ALSO ADJUSTED ACROSS
THE BOARD...AS THE PREVIOUS NUMBERS WERE QUITE A BIT LOWER THAN THE
LATEST RUNS OF MEXMOS. SKY COVER WAS ALSO ADJUSTED TO REFLECT THE
TRACK OF THURSDAYS LOW UP THE EAST COAST...AND THE INFLUENCE OF
STRONG HIGH PRESSURE OVER THE WEEKEND. IN A NUTSHELL....THE WESTERN
HALF OF THE FORECAST AREA WILL HAVE PARTLY CLOUDY SKIES THURSDAY AND
FRIDAY...WHILE THE EASTERN HALF WILL MOSTLY CLOUDY TO CLOUDY SKIES
AS THE STORM MOVES UP THE COAST. OVER THE WEEKEND CLOUDS SHOULD BE
ON THE DECREASE AS HIGH PRESSURE DRIES THINGS OUT QUITE NICELY.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

A COLD FRONT WILL APPROACH EASTERN KENTUCKY DURING THE DAY ON
TUESDAY. THE CIGS WILL BE PROGRESSIVELY LOWERING AS PRECIP FALLS INTO
THE DRIER AIR BELOW. THE MODELS ARE A BIT DIFFERENT WITH THE GFS AND
ECMWF BRINGING THE PRECIP IN AT LEAST THREE HOURS FASTER THAN THE
NAM. WENT WITH A BLENDED SOLUTION...LEANING MORE TOWARD THE NAM.
THERE WILL A SIGNIFICANT LOW LEVEL JET OVER THE AREA TONIGHT AND
TOMORROW WILL WILL RESULT IN SOME LLWS. THE SURFACE WINDS WILL
PROBABLY BE A BIT SQUIRRELLY TONIGHT AS THE INVERSION WILL BUILD IN
AND THEN BREAK DOWN A FEW TIMES DURING THE EVENING. THIS WILL CAUSE
THE WINDS TO START GUSTING AND THEN TO BACK DOWN AGAIN AND THE
TEMPERATURES WILL JUMP WHEN THE MIXING OCCURS. EXPECT WIND GUSTS UP
TO 30 KTS TOMORROW ACROSS EASTERN KENTUCKY. EXPECT THE HEAVIEST
PRECIPITATION AND LOWER CIGS TO MOVE IN AFTER 00Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM....AR
AVIATION...JJ
Hazardous weather outlook, Dec 8, 4:23 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EST MON DEC 8 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
423 PM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE LATER TONIGHT ON THE HIGHER
TERRAIN NEAR THE VA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE ON TUESDAY AND GUSTS OF
30 TO 40 MPH WILL BE POSSIBLE EARLY ON TUESDAY NIGHT AS A
STRENGTHENING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE
OHIO VALLEY.

HEAVY RAIN WILL BE POSSIBLE ON TUESDAY NIGHT FROM THIS WEATHER
SYSTEM. IN ADDITION...A RUMBLE OF THUNDER CANNOT BE RULED OUT.

THERE IS A CHANCE OF SNOW SHOWERS ON WEDNESDAY NIGHT FOR THE ENTIRE
AREA AND A CHANCE OF SNOW IN THE FAR EASTERN PORTIONS OF KENTUCKY ON
THURSDAY MORNING AS WELL AS THURSDAY NIGHT AND EARLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/RAY

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.